Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2015, 1:24 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 1:24 PM EDT (17:24 UTC)
- Expired
- Aug 4, 2015, 2:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:25 PM EDT | HAIL 0.88 | Great Barrington, MA | |
| Aug 4, 1:30 PM EDT | HAIL 1 | 1 S Egremont Plain, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS51 KALY 041724
SVRALY
MAC003-NYC021-041815-
/O.NEW.KALY.SV.W.0066.150804T1724Z-150804T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 215 PM EDT
* AT 124 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREAT
BARRINGTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SANDISFIELD AROUND 135 PM EDT.
OTIS AND TOLLAND AROUND 140 PM EDT.
BLANDFORD AROUND 145 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KONKAPOT...FREE QUARTER...BERKSHIRE HEIGHTS...WILLIAMSVILLE...COPAKE
FALLS...EAST HILLSDALE...EAST OTIS...SOUTH SANDISFIELD...MONTEREY AND
EAST LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
4211 7307 4209 7307 4204 7305 4206 7362
4229 7359 4232 7304 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 1724Z 267DEG 38KT 4218 7332
HAIL...1.00IN
WIND...60MPH
$$
LFM/SND1 follow-up statement
501
WWUS51 KALY 041752
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT TUE AUG 4 2015
NYC021-041801-
/O.CAN.KALY.SV.W.0066.000000T0000Z-150804T1815Z/
COLUMBIA NY-
152 PM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MASSACHUSETTS.
LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
4211 7307 4209 7307 4204 7305 4206 7349
4230 7341 4232 7304 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 1751Z 264DEG 23KT 4220 7305
$$
MAC003-041815-
/O.CON.KALY.SV.W.0066.000000T0000Z-150804T1815Z/
BERKSHIRE MA-
152 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...
AT 151 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OTIS...OR 15
MILES WEST OF WESTFIELD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BLANDFORD AROUND 200 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KONKAPOT...FREE QUARTER...BECKET CENTER...BERKSHIRE HEIGHTS...
ROCKDALE MILLS...WILLIAMSVILLE...HEPHZIBAH HEIGHTS...SOUTH LEE...
LARRYWAUG AND EAST OTIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
4211 7307 4209 7307 4204 7305 4206 7349
4230 7341 4232 7304 4231 7303 4231 7300
4225 7300
TIME...MOT...LOC 1751Z 264DEG 23KT 4220 7305
HAIL...1.00IN
WIND...60MPH
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:03 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 4, 1:03 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT TUE AUG 4 2015 .SYNOPSIS... A COLD FRONT WILL MOVE GRADUALLY SOUTHEAST TOWARD THE COAST TODAY AS DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE MOVE OVER THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON AND SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MOVE OVER THE REGION THROUGH WEDNESDAY KEEPING THE THREAT OF STORMS IN THE FORECAST. MORE UNSETTLED WEATHER IS POSSIBLE FOR LATE IN WEEK ESPECIALLY FOR AREAS TO THE SOUTH OF THE CAPITAL DISTRICT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 100 PM EDT... SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF EASTERN NY INTO WESTERN NE AS 18Z SPECIAL SOUNDING IS UNDERWAY. CONVECTION HAS DEVELOPED ALONG THE COLD FRONT WHERE DEWPOINTS HAVE POOLED INTO THE MID AND UPPER 60S. MESOSCALE ANALYSIS FROM THE LAPS/SPC SUGGEST SBCAPES WERE CLOSE TO 2500 J/KG WITH 0-6KM SHEAR OF 40KTS. AMPLE SURFACE HEATING AWAY FROM THE CONVECTION HAS ALLOWED FOR MORE ROBUST CONVECTION AND PER COORDINATION WITH SPC...SLIGHT RISK HAS BEEN EXPANDED FURTHER WEST WITH THE RECENT UPDATE. AS OF THE TIME OF THIS AFD...2 INCH HAIL HAS BEEN REPORTED /SEE LSR FOR DETAILS/ WITH A LINE OF CONVECTION DEVELOPING IN THE VICINITY OF THE HUDSON RIVER/SCHOHARIE VALLEYS. FOR PORTIONS OF THE DACKS AND CENTRAL-WESTERN MOHAWK VALLEY...DEWPOINTS ARE SHOWING SIGNS OF FALLING BACK INTO THE MID AND UPPER 50S SO NO WATCH FOR THESE AREAS...YET EMBEDDED WITH THE DEEPER CYCLONIC FLOW AND ASSOCIATED SHORT WAVES MOVING THROUGH THE CENTRAL GREAT LAKES REGION WHERE THE CHANCE FOR THUNDERSTORMS WILL EXIST. SO MAIN UPDATE WAS FOR THE WATCH...HOURLY TRENDS AND RAISE DEWPOINTS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... CONVECTION WILL WANE WITH THE LOSS OF HEATING THIS EVENING HOWEVER THE UPPER LOW WILL CONTINUE TO MOVE EASTWARD WITH SHORT WAVES ROTATING ABOUT IT. EXPECTING LOWS TO BOTTOM OUT MAINLY IN THE 50S. GUIDANCE INDICATES A STRONGER SHORT WAVE SHOULD APPROACH DURING THE DAY WEDNESDAY RESULTING IN HEIGHT FALLS ACROSS THE REGION. THE STORM PREDICTION CENTER HAS A MARGINAL RISK FOR SEVERE STORMS JUST TO OUR NORTH ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND WITH THE GENERAL THUNDERSTORM OUTLOOK ACROSS MOST OF OUR FORECAST AREA. THE BEST CHANCE FOR STORMS WILL BE DURING THE AFTERNOON WITH HEATING. HIGHS WILL NOT BE AS WARM AND SHOULD ACTUALLY FALL A BIT SHORT OF NORMAL BY ABOUT 5 DEGREES. STORMS SHOULD DISSIPATE QUICKLY WITH LOSS OF HEATING AND THE PASSAGE OF THE SHORT WAVE. EXPECTING A BREAK IN THE THREAT OF STORMS THURSDAY AS HIGHER PRESSURE BUILDS IN AND THE FLOW ALOFT FLATTENS. SLIGHTLY COOLER THAN NORMAL HIGHS AGAIN THURSDAY MAINLY IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S. OVERALL THE NORTHEASTERN UNITED STATES WILL BE UNDER A LONGWAVE TROUGH HOWEVER IT WILL VARY IN STRENGTH AS SHORT WAVES MOVE THROUGH THE FLOW. THE FLOW IS EXPECTED TO FLATTEN LATE IN THE WEEK CAUSING A FRONTAL BOUNDARY TO STALL TO OUR SOUTH. HOWEVER THE EXACT LOCATION REMAINS VERY MUCH IN QUESTION. GUIDANCE REMAINS INCONSISTENT WITH THE TIMING...TRACK AND STRENGTHEN OF THE LOW THAT IS EXPECTED TO MOVE ALONG THE BOUNDARY. AT THIS TIME HAVE CHANCE POPS AS FAR NORTH AS THE CAPITAL DISTRICT ON FRIDAY WITH A PERIOD OF LIKELY POPS FOR THE SOUTHERN MOST PORTION OF THE FORECAST AREA. AS FOR THE WEEKEND INTO EARLY NEXT WEEK...HAVE MAINLY SLIGHT CHANCES POPS SINCE THE TIMING OF ADDITIONAL SHORT WAVES IS HIGHLY UNCERTAIN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A FRONTAL BOUNDARY WILL MOVE SLOWLY TOWARD THE COAST DAY AS ADDIITONAL UPPER LEVEL DISTURBANCES APPROACH AND MOVE ACROSS THE REGION TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ATMOSPHERIC CONDITION WILL BE FAVORABLE FOR SOME THUNDERSTORMS TO BECOME STRONG PRODUCING GUSTY WINDS AND OR SMALL HAIL. MVFR CONDITIONS ARE EXPECTED WITH THE CONVECTION WITH BRIEF IFR. HAVE ADDRESSED THREAT WITH VCSH SINCE DO NOT HAVE ENOUGH CONIFIDENCE TO TIME INDIVIDUALS STORMS AT ANY TAF SITE. MAIN WINDOW FOR STORMS 18Z-23Z. WINDS WILL BECOME SOUTHWESTERLY SHIFTING TO THE WEST DURING THE AFTERNOON. THE WINDS WILL WEAKEN THIS EVENING. OUTLOOK... WED NIGHT-THU EVENING: NO OPERATIONAL IMPACT. NO SIG WX. THU NIGHT-FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. FRI NIGHT-SAT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD ACROSS THE REGION TODAY SLOWLY MOVING TOWARD THE COAST. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL ALSO MOVE OVER THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MOVE OVER THE REGION THROUGH WEDNESDAY KEEPING THE THREAT OF STORMS IN THE FORECAST. MORE UNSETTLED WEATHER IS POSSIBLE FOR LATE IN WEEK ESPECIALLY FOR AREAS TO THE SOUTH OF THE CAPITAL DISTRICT. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. UNSETTLED WEATHER IS LIKELY FOR LATE IN THE WEEK AS A WAVE OF LOW PRESSURE MOVES ALONG A BOUNDARY STALLED TO OUR SOUTH. HOWEVER THE GUIDANCE HAS BEEN NOT BEEN CONSISTENCY ON THE TIMING OF THE RAINFALL OR HOW FAR NORTH IT MAY OCCUR. AT THIS TIME HAVE CHANCE POPS AS FAR NORTH AS THE CAPITAL DISTRICT ON FRIDAY WITH A PERIOD OF LIKELY POPS FOR THE SOUTHERN MOST PORTION OF THE FORECAST AREA. HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/BGM SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Aug 4, 12:30 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1230 PM EDT TUE AUG 4 2015 MAZ001-025-NYZ041>043-048>054-058>061-083-084-VTZ013>015-051100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1230 PM EDT TUE AUG 4 2015 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...AND PORTIONS OF EAST CENTRAL NEW YORK INCLUDING THE CAPITAL REGION...NORTHERN AND CENTRAL TACONICS...LAKE GEORGE SARATOGA REGION AND THE HELDERBERGS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. CTZ001-013-NYZ032-033-038>040-047-063>066-082-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON- 1230 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK OF ULSTER AND DUTCHESS COUNTIES...SCHOHARIE VALLEY...MOHAWK VALLEY AND PORTIONS OF THE ADIRONDACKS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND OR SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Aug 4, 11:58 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1158 AM EDT TUE AUG 4 2015
NYZ053-054-060-061-041630-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN
COLUMBIA-
1158 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RENSSELAER AND
NORTHEASTERN COLUMBIA COUNTIES...
AT 1158 AM EDT...A STRONG THUNDERSTORM WAS OVER NASSAU...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EAST GREENBUSH...NASSAU...STEPHENTOWN...BERLIN...
CASTLETON-ON-HUDSON...AVERILL PARK...WEST SAND LAKE...SAND LAKE...
POESTENKILL...EAST NASSAU...RIDERS...DENAULT CORNERS...PETERSBURG...
BRAESIDE...DUNHAM HOLLOW...TABORTON...TOTEM LODGE...WYOMANOCK...
NIVERVILLE AND EAST POESTENKILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4249 7336 4243 7369 4257 7375 4260 7376
4277 7332 4270 7328
TIME...MOT...LOC 1558Z 249DEG 24KT 4254 7364
LFMSpecial weather statement, Aug 4, 12:48 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1248 PM EDT TUE AUG 4 2015
NYZ060-061-041715-
EASTERN COLUMBIA-WESTERN COLUMBIA-
1248 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA COUNTY...
AT 1248 PM EDT...A STRONG THUNDERSTORM WAS OVER LIVINGSTON...OR NEAR
CATSKILL...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUDSON...CLAVERACK...LIVINGSTON...COPAKE...CLERMONT...AUSTERLITZ...
PHILMONT...CLAVERACK-RED MILLS...GERMANTOWN...HILLSDALE...
TAGHKANIC...HOLLOWVILLE...CHEVIOT...OAK HILL LANDING...NEW FORGE...
ELIZAVILLE...EAST TAGHKANIC...COPAKE FALLS...EAST HILLSDALE AND
MARTINDALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4208 7391 4213 7391 4217 7389 4218 7387
4220 7385 4222 7385 4235 7347 4230 7343
4210 7350 4204 7379
TIME...MOT...LOC 1648Z 247DEG 26KT 4215 7376
LFM/SNDLocal storm report, Aug 4, 12:56 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL VALATIE 42.41N 73.68W
08/04/2015 M2.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1500234
BEWSpecial weather statement, Aug 4, 1:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT TUE AUG 4 2015
MAZ001-NYZ053-054-VTZ013-041745-
NORTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER-BENNINGTON-
110 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...CENTRAL
RENSSELAER AND SOUTHWESTERN BENNINGTON COUNTIES...
AT 109 PM EDT...A STRONG THUNDERSTORM WAS NEAR AVERILL PARK...OR NEAR
TROY...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BENNINGTON...NORTH ADAMS...MONROE...WILLIAMSTOWN...POWNAL...
GREEN ISLAND...GRAFTON...BERLIN...STAMFORD...WYANTSKILL...CENTER
BRUNSWICK...WYNANTSKILL...AVERILL PARK...WEST SAND LAKE...NORTH
GREENBUSH...BRUNSWICK...SAND LAKE...HOOSICK AND POESTENKILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4261 7366 4275 7369 4276 7368 4294 7309
4274 7301 4274 7302 4270 7302 4270 7300
4268 7299
TIME...MOT...LOC 1709Z 254DEG 34KT 4271 7354
LFM/SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:59 AM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
| Aug 4, 12:44 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 46 min |
| Aug 4, 1:27 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 19 min |
| Aug 4, 2:01 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 24 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | ALY | Berkshire | 29 min |
| Aug 4, 5:04 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 4, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 49 min |
| Aug 4, 6:08 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 3, 8:14 PM EDT | Special Weather Statement | ALY | Schenectady | 46 min |
| Aug 3, 8:24 PM EDT | Special Weather Statement | ALY | Saratoga | 51 min |
| Aug 3, 9:57 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 33 min |
| Aug 3, 10:32 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Aug 3, 10:51 PM EDT | Special Weather Statement | ALY | Rensselaer | 39 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | ALY | Rensselaer | 45 min |
| Aug 4, 11:58 AM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Aug 4, 12:20 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 25 min |
| Aug 4, 12:48 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Aug 4, 1:10 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Aug 4, 5:49 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | ALY | Columbia | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.